Hail, Kendall
- When
- April 2, 5:52 PM CST to 5:59 PM CST
- Where
- Kendall County, 3 mi SW of Oswego
- Measured
- 1 in hail
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 41.650, -88.383
Penny to quarter size hail was reported across eastern Kendall County.
12 hail, 5 thunderstorm wind, 1 tornado, 1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Apr 2, 5:00 PM CST, 52 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 600 PM CDT SUN APR 2 2006 .DISCUSSION FOR AFTERNOON ZFP/GRIDS... 320 PM CDT MAIN FOCUS THIS AFTN HAS BEEN ON TIMING AND MODE OF CONVECTION AS STG LO PRES NOW OVR SWRN IA CONTS TO LIFT ENEWD IN CLOSE AGREEMENT WITH 12Z MODEL RUNS. VIS SATLT LOOP SHOWS STRONGLY ARCED LINES OF CONVECTION DVLPG RAPIDLY FROM LOW CENTER...ACRS NRN MO AND ON INTO THE OZARKS. GIVEN RAPID INCRS IN LTG AND ANVIL SPREAD WITH THESE STMS...LOOKS LIKE BIG HULLABALOO WILL BE MOVING INTO WRN IL NXT COUPLE OF HRS. INITIAL...MORE SCTD ELEVATED STMS OVR NRN IL ATTM HAVE PRODUCED SOME SMALL HAIL IN THE DEKALB AREA...AND THREAT THRU 5-6 PM LOOKS LIKE IT WILL BE CONFINED TO HAIL AS MODEL FCST SOUNDINGS JUMP TOTAL TOTALS INTO UPR 50S BY 00Z ACROSS RGN...SUGGESTING VERY STG INFLUX OF LLVL MOISTURE IS UNDERWAY. SFC WARM FRONT WILL MAKE IT ABOUT INTO CENTRAL IL THUS TOR THREAT IS SOMEWHAT HIER TO S OF CHI FA. THIS IS ALSO SUPPORTED BY PROFILERS AND VIS IMAGERY. AFTER THIS ELEVATED CONVECTION MOVES THRU...ACTIVITY LIKELY TO BE SUPRESSED UNTIL PRE FRONTAL LN MOVES THRU DURG 02-05Z TIME FRAME...ACCOMPANIED BY MORE OF A DAMAGING WIND THREAT AS MID LVL SPEED MAX NOW OVR NERN KS ROTATES ARND BASE OF UPR LO OVR MN/NWRN IA...AND PUNCHES INTO MID MS VLY THIS EVENING. /SEE SWODY1 FOR MORE DETAILS ON SVR THREATS/ LOW CENTER TO DEEPEN AS IT HEADS OFF THRU DETROIT AREA MONDAY. STG LLVL COLD ADVECTION BHD SYS IN ADDN TO TIGHTENING GRADIENT WILL PRODUCE ANOTHER ROUND OF BLUSTERY WINDS MON-MON NGT. FOR NOW WILL HOLD OFF ON POTL WIND ADVSRY DUE TO INCRSG SVR THREAT THIS EVENING AND ANTICIPATION OF WW. DONT WANT TO CLUTTER UP FCST WITH MULTIPLE HEADLINES ATTM AND MOST SURROUNDING FO/S ALREADY BUSY WITH CONVECTIVE WX. LTL CHGS TO LATER PERIODS. TRANQUIL WX PERIOD TUE-WED BEFORE NXT HI AMP TROF MOVES WRN U.S. BY THUR AND HEADS EWD BY WEEKS END SUGGESTING DECENT WARM UP LATTER HALF OF WEEK...ALONG WITH TURN TO WETTER PATN AS UPR LO APCHS. MERZLOCK && .AVIATION DISCUSSION FOR 00Z TAFS... 600 PM CDT VERY COMPLICATED FORECAST OVER THE NEXT 24 HRS DUE TO POTENTIAL FOR +TSRA THIS EVENING. CIGS HAVE MOSTLY SCT OUT AHEAD OF THE APPROACHING LINE OF TS. CIGS WILL LIKELY BE QUITE VARIABLE...BOUNCING AROUND BETWEEN VFR AND MVFR AS THE LINE APPROACHES...BUT SHOULD QUICKLY DETERIORATE TO IFR INVOF TSRA. LATEST SATELLITE AND RADAR TRENDS INDICATE THAT THE LINE OF STORMS SHOULD REACH THE RFD TAF AREA BTWN 00Z AND 01Z AND THE CHICAGO TAFS SITES BTN 01Z AND 02Z. IN THE MEAN TIME...SCT SHRA/TSRA SHOULD MOVE THROUGH NRN IL/NWRN IN. GUIDANCE CONTINUES TO BRING THE SFC LOW ALONG THE WI/IL BORDER... MOVING OVER SRN LAKE MICHIGAN BY 09Z. AHEAD OF THE LINE OF TS...WINDS WILL REMAIN SELY...TURNING SWLY WITH THE PASSAGE OF THE TS BTWN 00Z AND 06Z. AS THE LOW MOVES N AND E OF THE REGION...WINDS WILL QUICKLY SHIFT NWLY AND BECOME RATHER GUSTY. WINDS ARE EXPECTED TO REMAIN GUSTY OVERNIGHT AND THROUGH THE MORNING HOURS UNDER STRONG COLD ADVECTION AND A TIGHTENING PRESSURE GRADIENT BEHIND THE EXITING SFC LOW AND AN APPROCHING SFC HIGH. WINDS WILL BEGIN TO SUBSIDE DURG THE AFTERNOON HOURS AS THE SFC HIGH BUILDS INTO NRN IL. KREIN && .LOT WATCHES/WARNINGS/ADVISORIES... .IL...NONE. .IN...NONE. .LM...GALE WRNG LM MON AND TUES. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 430 PM CDT SUN APR 2 2006 ILZ003>006-008-010>014-019>022-023-032-033-039-INZ001-002-010-011- 019-031030- WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DU PAGE-COOK- LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD- LAKE IN-PORTER-NEWTON-JASPER-BENTON- 430 PM CDT SUN APR 2 2006 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA. .DAY ONE... TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING ACROSS ALL OF NORTHERN ILLINOIS AND NORTHWEST INDIANA. THE PRIMARY SEVERE THREAT WILL BE LARGE HAIL FROM ELEVATED THUNDERSTORMS EARLY THIS EVENING. DEEPENING LOW PRESSURE WILL PASS ACROSS NORTHWEST ILLINOIS THIS EVENING. A WARM FRONT EXTENDING SOUTHEASTWARD FROM THIS LOW WILL RETREAT NORTHWARD INTO CENTRAL ILLINOIS...AND THIS IS EXPECTED TO BE THE FOCUS FOR MORE SURFACE ROOTED STORMS CARRYING A GREATER TORNADO THREAT. HOWEVER...COVERAGE OF STORMS ACROSS NORTHERN ILLINOIS AND NORTHWEST INDIANA WILL BE INCREASING THIS EVENING...CULMINATING IN A PRE COLD FRONTAL LINE OF STORMS DUE TO PASS ACROSS THE AREA FROM WEST TO EAST BETWEEN 8 PM AND MIDNIGHT. THESE STORMS WILL BRING A THREAT OF DAMAGING WIND GUSTS ALONG WITH LARGE HAIL. THE SEVERE WEATHER THREAT WILL END BY MIDNIGHT WITH THE PASSAGE OF THE COLD FRONT. .DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY MORE THUNDERSTORMS ARE POSSIBLE WEDNESDAY NIGHT THROUGH THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL LIKELY BE NEEDED LATER THIS EVENING. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE) LMZ740>745-766-031030- WINTHROP HARBOR IL TO MICHIGAN CITY IN- LAKE MICHIGAN- 430 PM CDT SUN APR 2 2006 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS AND INDIANA WATERS OF LAKE MICHIGAN. .DAY ONE... TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE SOUTHERN TIP OF LAKE MICHIGAN...MAINLY BETWEEN 800 PM AND MIDNIGHT CDT. STRONG GUSTY WINDS AND HAIL ARE THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY NORTHWEST GALES TO 35 KNOTS ARE EXPECTED MONDAY THROUGH MONDAY NIGHT. MORE THUNDERSTORMS ARE POSSIBLE WEDNESDAY NIGHT THROUGH THURSDAY NIGHT. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE) MERZLOCK
The Chicago radar (KLOT), 25 km away, was scanning. The volume nearest the first event began at 23:50 UTC.
12 hail, 5 thunderstorm wind, 1 tornado, 1 lightning. Local standard time, as filed.
Penny to quarter size hail was reported across eastern Kendall County.
Penny size hail was reported at Route 59 and Renwick Road. Nickel to quarter size hail was reported just west of downtown Plainfield.
Dime to quarter size hail was reported covering the ground at Boughton and Weber Roads. Penny size hail was reported at Interstate 55 and Weber Road.
Nickel size hail was reported at Belmont and Murphy Streets.
Nickel size hail was reported at 75th Street and Naper Blvd.
A F0 tornado touched down about 3 miles west of Gridley in Mclean County, crossed into Livingston County about 9.5 miles southwest of Flanagan, then dissipated about 8.0 miles southwest of Flanagan. No damage or injuries were reported.
Quarter size hail was reported near Interstate 294 and Cermak Road.
Quarter size hail was reported near Interstate 294 and Cermak Road.
Walnut size hail was reported along Route 45 in Green Garden Township.
An internet tower was blown down. The tower snapped an electrical line as it tipped over, and finally fell on a parked pick-up truck, cracking the windshield.
A roof was blown off a trailer in a mobile home park.
A tree fell onto a house causing minor damage to the roof.
Penny size hail was reported in Bridgeview and quarter size hail was reported in Cicero.
A 1.5 car garage was destroyed, a truck was picked up and doors of a house were blown off their hinges.
Quarter size hail was reported near the Eisenhower Expressway and Laramie Avenue.
Wind damage was reported in the River Bend Subdivision on Route 113, northwest of Kankakee.
Two houses were struck by lightning in Frankfort.
Nickel size hail was reported near Interstate 57 and Manhattan/Monee Road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2006Every state in 2006This day in weather historyThe tornado archive for Illinois, 2006Warnings in Illinois, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5499256, 5499257, 5499258, 5499259, 5499348, 5499347, 5499260, 5499261, 5499341, 5499349, 5499262, 5499350, 5499340, 5499339, 5499345, 5499342, 5499344, 5499346, 5499343.